Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Have food poisoning. How to overcome it?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11917 Questions
I think I have f8od poisoning, what should I do to get overit?
Posted Sun, 10 Nov 2013 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
fluid replacement and probiotics

Detailed Answer:
Hi, thanks for using healthcare magic

Acute gastroenteritis is associated with abdominal cramps, nausea, vomiting, diarrhea, decreased appetite and fever. A person can experience some or all of these symptoms.

It can be caused by a viral or bacterial infection.

The main aspects of treatment is management of fluid status, this means replacing all the fluids loss by vomiting, diarrhea and through the skin if a fever is present.

Because the stomach and intestinal lining are irritated and cannot absorb well, initially small amounts of fluid would he used. The preferred fluid would be an oral rehydration kit that can usually be found at any local pharmacy.
In the initial stages you would use 1 to 2 tablespoons, wait 5 mins, if there is no vomiting then take another set. This would be done for 1 hour. If these fluids are tolerated then the amount would be increased slightly.
During this time the only other thing you should use orally would be probiotics. Probiotics help repair the lining and shorten the time of the symptoms. These can be obtained on their own from your local pharmacy or you can use a yogurt that states it contains probiotics.

After 4 to 5 hours , if the vomiting is reduced then you can start dry foods. It would be important to avoid any sugary or carbonated drinks because these can worsen diarrhea.

I hope this helps, feel free to contact with any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor